Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 105, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 1, 2001, 3:19 PM CDT for Jersey County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 1, 2001, 3:19 PM CDT (20:19 UTC)
- Expired
- Jul 1, 2001, 3:45 PM CDT
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jersey County, IL
The radar
The St Louis radar (KLSX), 46 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 012019
SVRSTL
ILC083-012045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
319 PM CDT SUN JUL 1 2001
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN JERSEY COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 345 PM CDT
* AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 14 MILES NORTHWEST OF GRAFTON...MOVING
SOUTHEAST AT 25 MPH.
* LOCATIONS IN THE PATH...
GRAFTON
OTTERVILLE
MCCLUSKY
DOW
NEWBERN
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. DO NOT
TAKE COVER UNDERNEATH TREES! IF BOATING...GET OFF OF THE WATER AND
MOVE TO A SAFE SHELTER NOW! IF CAMPING...ABANDON TENTS FOR A STURDY
STRUCTURE. AVOID LOW LYING AREAS...CREEK BEDS...AND LOW WATER
CROSSINGS AS THESE CAN FLOOD QUICKY._
LAT...LON 3920 9053 3913 9063 3897 9055 3894 9032
3902 9016
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:00 AM CDT, 11 hours 19 minutes earlier.
Area forecast discussion, Jul 1, 4:00 AM CDT, 11 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 AM CDT SUN JUL 1 2001 STG CANADIAN HI HEADING TWD GREAT LAKES WL MAKE GLANCING BLOW TO BISTATE AREA BUT PACKS STG COOLING WITH IT THIS MRNG. LOOK FOR FROPA RCHG I-70 CORRIDOR BY EARLY AFTN. LOW LVL FORCING FCST TO BE RATHER WEAK BUT TIME OF DAY AND ACCELERATING SPEED MAY COMBINE TO GIVE A LINE OF BKN PCPN ALG/JUST BEHIND IT. NOTE SVRL TSTMS HV DEVELOPED IN IA/NEBRASKA PAST HR. THIS SHOULD COOL OFF ESPECIALLY THE NORTH NALF OF CWA TNGT. RPD MOVEMNT OF HI TO THE EAST WL INTRODUCE STG WAA/MSTR RIDING UP THE BACK SIDE OF THE HIGH AND WL LIKELY DEVELOP A GOOD MCS TMW NGT THAT SHOULD RIDE SE AFFECTING AREA FOR TUE...AT LEAST IN CLDNS OR NEW DEVELOPMENT ON OUTFLOW FROM OVERNIGHT ACTIVITY. ANOTHER HI PRESSES INTO AREA FOR LATTER HALF OF WEEK GIVING A SEE SAW TREND TO THE FCST FOR THIS HOLIDAY WEEK. SOMEWHAT WORRIED ABOUT PCPN DVLPMT FOR 4TH OF JULY...FRONT WILL BE SETTLING INTO THE AREA AT ABOUT THE WRONG TIME....WL KEEP MENT OF CHC POPS IN EXTENDED BUT IF IT LOOKS THE SAME TMW NGT I MAY BE MORE PESSIMISTIC. .STL...NONE PEDIGO
In the hours before
Special weather statement, Jul 1, 12:15 PM CDT, 3 hours 4 minutes before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1215 PM CDT SUN JUL 1 2001 THE SEVERE WEATHER THREAT: NO SEVERE WEATHER EXPECTED. FOR THE PERIOD: THIS AFTERNOON...THIS EVENING...AND TONIGHT. THE WEATHER OUTLOOK: A COLD FRONT WILL CONTINUE SOUTHWARD ACROSS THE REGION THIS AFTERNOON AND EVENING...TRIGGERING SCATTERED SHOWERS AND A FEW THUNDERSTORMS...MAINLY TO THE NORTH OF THE FRONT. ANY STORMS THAT DO DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. BECHTOLD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:52 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 23 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.